Aspirin Side Effects Linked to Higher Risk of Crohn’s Disease: Study
Dr. Andrew Hart, a senior lecturer at the University or East Anglia School of Medicine, presented his findings at the Digestive Disease Week conference in New Orleans earlier this month. Hart found that people who took aspirin on a daily basis were at an increased risk for developing Crohn’s disease, which is an inflammatory disease of the intestines that may affect any part of the gastrointestinal tract, causing a wide variety of symptoms.
Researchers looked at about 200,000 subjects from several European countries between the ages of 30 and 74. They found that regular aspirin use for more than a year increased the risk of developing Crohn’s disease by a factor of five.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
Crohn’s disease is a form of inflammatory bowel disease (IBD) that affects all layers of the intestinal wall in the small and large intestines, as well as other digestive organs and can cause parts of the intestines to narrow, cause the formation of abnormal tunnels between digestive organs, and cause fissures in the anal skin. The ailment affects about 500,000 Americans and is believed to increase the risk of developing bowel cancer.
However, Dr. Hart warned that the number of people at increased risk was relatively small, and that aspirin’s beneficial effects on heart disease were still considerable and should be considered.
The researchers say the study does not create a direct causative link between aspirin use and Crohn’s disease. Hart estimated that the findings indicate that about one in 2,000 people who regularly take aspirin were at increased risk of developing the bowel disease.
constanceAugust 22, 2010 at 2:01 pm
I am a 27 year old female that has took asprin ever since I was 6 years old. I had been diagnoised with crohns disease and have had to have all of my colon removed. Have nothing else to link this to but asprin since I took it almost on a daily basis when I was younger.
"*" indicates required fields
More Top Stories
A Bard Infuse-A-Port lawsuit claims a piece of a failed port catheter broke off, causing a woman to suffer a pulmonary embolism which has resulted in fragments of the device remaining in her heart.
A Wegovy gastroparesis lawsuit blames the weight loss drug for a stomach paralysis problems which left a woman with permanent injuries.
Uber faces a lawsuit from four passengers who say they were sexually assaulted by drivers, due to the company's lack of security measures and focus on passenger safety.